MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010212
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio patch (device #2).An additional emdr was submitted to represent the bard/davol ventralex hernia patch (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch on (b)(6) 2018 and ventrio patch on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch on (b)(6) 2018 and ventrio patch on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 ¿ patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per operative notes, ¿the hernia in the infraumbilical region was noted.The sac was dissected and reduced from the surrounding tissues.Two additional small hernia defects in fascia cephalas to umbilical defect was noted.The sacs were reduced and excised and a ventralex mesh (device 1) was placed intra-abdominally and secured to fascia using sutures and tacks.¿ (b)(6) 2020 ¿ patient was diagnosed with recurrent incarcerated ventral incisional hernia and small bowel obstruction thereby underwent open repair with partial removal of prior mesh (device 1) and implant of ventrio hernia patch (device 2).Per operative notes, ¿the incarcerated hernia from the prior incision was noted.The loop of small bowel was partially incarcerated and dissected away from the fascial defect.The sac was reduced completely and small bowel adhesions from prior mesh (device 1) were also lysed.Some of the previous mesh (device 1) were removed and large ventralex mesh (device 2) was placed over the fascial defect sutured and tacked circumferentially.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2018) is considered to be a best estimate.Updated fields: a2, b4, b5, b6, b7, d4, g1, g3, g4, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol ventrio patch (device 2).An additional supplemental emdr was submitted to represent the bard/davol ventralex hernia patch (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12671195
Report Number1213643-2021-08219
Device Sequence Number19873989
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394(17)211228(10)HUCQ1587
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number0010212
Device Lot NumberHUCQ1587
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale